MAUDE Adverse Event Report: AV-TEMECULA-CT ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM

AV-TEMECULA-CT ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM
Catalog Number 1012536-100
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/22/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Patient age is estimated.The device was not returned for analysis.The investigation was unable to determine a conclusive cause for the reported slow deployment of the stent and waist appearance of the stent; however the failure to cross and treatment appear to be related to the circumstances of the procedure.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other incidents from this lot.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The 2nd omnilink elite device referenced is being filed under a separate manufacturing report number.
 
Event or Problem Description
It was reported that during the procedure to treat a heavily calcified chronic total occlusion in the left common iliac artery, a 8.0mmx100mmx135cm absolute pro self-expanding stent system (sess) was advanced without issue to the lesion.The device was unlocked without issue.As the sheath was being retracted during deployment, with no resistance felt, the stent appeared to be constricted as it was being released and it was slow to expand.The stent was ultimately able to be deployed in the target lesion, but a waist was noted in the stent.Post-dilatation was performed but the waist was still present.Thus, a 7.0mmx59mmx135cm omnilink elite balloon expandable stent system (bess) was advanced to the absolute pro, but the omnilink elite was unable to cross through the waist area of the deployed absolute pro to treat the waist.The omnilink elite stent was alternatively deployed, overlapping the proximal end of the absolute pro stent.Another same size omnilink elite stent was then advanced and crossed the absolute pro without difficulty and was deployed, successfully resolving the waist, but a perforation resulted.The patient became hypotensive which was resolved with medication.An attempt was made to cross the perforation with a non-abbott covered stent, but it was unable to cross.Balloon tamponade with an unspecified balloon successfully resolved the perforation and the patient was discharged in good condition with adverse patient sequelae.No additional information was provided.

Brand Name
ABSOLUTE PRO VASCULAR SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6156481
Report Number2024168-2016-08712
Device Sequence Number1003315
Product Code NIO
UDI-Device Identifier08717648176173
UDI-Public(01)08717648176173(17)190630(10)6072561
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 12/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue Number1012536-100
Device Lot Number6072561
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2016
Initial Report FDA Received Date12/08/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient Weight82